MAUDE Adverse Event Report: COOK INC ONE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER

COOK INC ONE-WAY PLASTIC STOPCOCK; KGZ ACCESSORIES, CATHETER
Catalog Number POWS-FLL-MLL
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a hair-like object was observed inside the sealed package during intake review at the facility.This device never made patient contact.
 
Additional Manufacturer Narrative
Investigation: evaluation: a review of an unused product sample, complaint history, device history record, quality control, trends, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that there was an approximately 8mm long hair like fiber noted in the bottom right section of the sealed package.The fiber was curved and brown in color.No damage to the package was noted.Additionally, a document based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, controls are in place in both manufacturing and quality control to examine the finished device and finished package for foreign matter.However, our investigation determined this to be an isolated occurrence.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to manufacturing deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ONE-WAY PLASTIC STOPCOCK
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7878713
Report Number1820334-2018-02681
Device Sequence Number1985344
Product Code KGZ
UDI-Device Identifier00827002002135
UDI-Public(01)00827002002135(17)230306(10)8643691
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Catalogue NumberPOWS-FLL-MLL
Device Lot Number8643691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1